Addiction: Substance Abuse Community
methadone withdrawls!
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

methadone withdrawls!

I am on day 6 without methadone and I am still having trouble getting around and still cant sleep very well,when will I feel my energy come back and what can I do to get though the rest of this? I am going back to work on monday is that to soon yet? I am taking vitamins but still nothing when will it get better for me?
Related Discussions
4 Comments Post a Comment
Blank
Avatar_f_tn
my sister was takin about120 mg of methadone and detoxed cold turkey from it , it took her 7 or 8 dayz but it took about a month for her to kinda get normal and to this day if she gets a cold or flu she says its like withdrawal. The withdrawals are kinda like the flu except longer thats why people call dope flu. I think you'll be fine come monday, probaly will not have alot of energy , save all your energy for work then take it easy monday night when you get home from work, I think you are thru the worst , take care of yourself Keri
Blank
Avatar_n_tn
Hi there,
Yes, you should be very proud of yourself, but as far as the withdrawal goes, I don't have very good news for you.
Methadone is truly the WORSE drug to go through withdrawal. The proper way to taper/detox off of methadone would be to go 5 mg at a time for a couple days until you are down to about 30 mg. From then, a person needs to go down only 2 or 3 mg. about every 4 weeks, and once you are down to 10 mg, you need to drop it 1mg at a time, every month. Truthfully, if you can go even slower, you should.
I know that doesn't help you, but just in case someone else is reading this, perhaps we can help someone else from becoming where you are.
My friend, I am sorry, but no, it is NOT going to be better by Monday. I wish I knew more details about how much you were on, and how long it took you to stop.
I will tell you what, I am a Certified Substance Abuse counselor, and I am also on methadone currently for pain, and it works wonderfully for me, but for addicts they truly need to try to get off as soon as they can, unless they plan on staying on it for a very long time, which is ok, because methadone does not hurt any organs.
To help you the most, I am going to give you my email address. Email me telling me more, and I can help you as much as I can.
But hang in there, you will be so happy and proud when you are done.
***@****

Get ahold of me if you want to. It's up to you.
Have a great day!
Hugs,
Reetz
Blank
Avatar_n_tn
Yes, I have heard and read that methadone takes a lot longer than other things because it is so long-acting.  It could take a month before you are feeling closer to normal.  That is pretty much what I have read.
good luck!!!! and remember to be proud of yourself for doings this...it is so so so hard!  But worth it totally!
Blank
Avatar_n_tn
I CT'd methadone and it was hell for 3-4 days and then started to get better. Your sleep will remain disrupted for a few weeks, so maybe try some herbal remedies like Valerian Root or Kava Kava (do not use too often or for extented periods of time though). Melatonin may help some as well. I was only on 40-50mg for about 6 months, but I quit CT, no taper. I did it under medical supervision and for the first 3 days w/ Ativan, Ambien, Tylenol, and Sinemet (RLS/Parkinson's Disease medication and my LIFE SAVER). I also had IV fluids for the first few days. It was hellish and all I wanted to do was sleep, but my legs hurt so bad and I couldn't. I got my appetite back after 2 days and energy at about day 5. Sleep remained disrupted for a few weeks and then slowly got better. If you're past the RLS, shakes, and hot/cold flashes you are at the end of it.

It is typically difficult for anyone WD'ing from any drug to find a healthy sleep pattern and takes time for you to retrain your body, but it will happen. Try not to go the sleeping pill route, bc it can be just as hard to kick after prolonged usage. The new one is Rozerem and it's a bit stronger then Melatonin and helps in the beginning, but prolonged use I never found effective bc your body adjust to it. Although, they claim it's non-habit forming...don't know if I believe it, as the body becomes dependent on almost everything if given on a regular basis! I never took it for more then a month straight, because it stopped working so there was no point.

The reason Methadone takes much longer then other opioids to detox, is not only associated to the long half-life of the medication, but mostly due to the manner in which the body stores it. Methadone is stored in the body's tissues and fat cells, as such it takes longer for the body to rid itself of the toxin. It literally is like poison that infest everywhere in your organs and is considered the hardest opioid to get off of, especially CT.

You've gotten much further then most do already if you're past 2 days! In fact, most doctors do not use this for pain mgt. simply because it's so difficult to WD from. My NP used to work hospice and told me it was the only time in her 22 year medical career she ever had patients prescribed Methadone, because in hospice they never were concerned with WD (sad, but true). She said any doctor prescribing Methadone is playing with fire and even though it's VERY effective and least daily life effecting, it can be near impossible for most patients to stop. With that said, I would caution against EVER going back on it. I threw my FULL bottle of pills away and NEVER looked back to that drug, bc it was pure torture! HOWEVER, I did make it through the WD and after the 1st week I was able to function again.

I do not know your dose, but if you can make it past the 1st week, the 2nd will get easier, and on and on. I was told give at least 2 weeks to feel back in control and for most of the symptoms to go away. I was lucky after the 1st few days that I could again function. Honestly, the 1st 24-36 hours after WD kicked in (roughly 32 hours after my last pill) was the worst. So, you've most likely made it through the worst of the WD storm. Hang in there and stick to it. Just remember those first few nights of WD if you ever consider this medication again! It's like HC WD times 5! As I sat in my room on day two suffering I asked the doctor why people would replace this stuff for Heroin and he said it's bc most people taper the Methadone, but do not have the ability to taper Heroin bc of their addiction. I guess Methadone is suppose to be less habit forming bc it doesn't provide such a high, like Herion. HOWEVER, what you're not told is how dependent your body becomes on this stuff and how long the WD last in comparison to other pain meds. Nasty stuff!

Keep up the good work!    
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Addiction Answerers
352798_tn?1399301754
Blank
GoingToMakeIt
Near Seattle, WA
3197167_tn?1348972206
Blank
clean_in_ks
KS
3092482_tn?1383176848
Blank
weaver71
CA
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
6942344_tn?1405732905
Blank
Amandag78
Perth, Australia